Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 101, NWS Springfield, MO

July 16, 2010McDonald County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 16, 2010, 5:58 PM CDT for McDonald County, Newton County, Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2010, 5:58 PM CDT (22:58 UTC)
Expired
Jul 16, 2010, 10:00 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties McDonald County, MO, Newton County, MO

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:03 PM CDTFLASH FLOOD3 S Seneca, MOHWY 43 WATER COVERED JUST NORTH OF HWY DD
Jul 16, 8:30 PM CDTFLASH FLOOD2 Sse Tiff City, MOLOW WATER CROSSING FLOODED NEAR HWY 43 AND LANGLEY ROAD. WATER HAS RECEDED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 125 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2101 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WGUS53 KSGF 162258
FFWSGF
MOC119-145-170300-
/O.NEW.KSGF.FF.W.0101.100716T2258Z-100717T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  WESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1000 PM CDT.

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
HIGHWAY 76 3 MILES WEST OF ANDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3663 9463 3692 9463 3706 9462 3706 9448
      3662 9447

$$

BOXELL
2 follow-up statements
691 
WGUS73 KSGF 170101
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT FRI JUL 16 2010

MOC119-145-170300-
/O.CON.KSGF.FF.W.0101.000000T0000Z-100717T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-MCDONALD MO-
801 PM CDT FRI JUL 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCDONALD AND WESTERN NEWTON COUNTIES...

AT 756 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. LAW ENFORCEMENT HAS REPORTED THAT WATER CONTINUES TO FLOW 
ACROSS MANY ROADS IN MCDONALD AND NEWTON COUNTIES. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3663 9463 3692 9463 3706 9462 3706 9448
      3662 9447

$$

BOXELL
107 
WGUS73 KSGF 170252 RRA
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CDT FRI JUL 16 2010

MOC119-145-170303-
/O.EXP.KSGF.FF.W.0101.000000T0000Z-100717T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-MCDONALD MO-
952 PM CDT FRI JUL 16 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR
NORTHWESTERN MCDONALD AND WESTERN NEWTON COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3663 9463 3692 9463 3706 9462 3706 9448
      3662 9447

$$

BOXELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:17 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 16, 3:17 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT FRI JUL 16 2010

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH THUNDERSTORM
CHANCES THIS AFTERNOON AND EARLY EVENING...THEN ATTENTION TURNS TO
CONTINUED HOT CONDITIONS INTO NEXT WEEK.

CURRENTLY...THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS
OF SOUTHEASTERN KANSAS...SOUTHERN MISSOURI INTO NORTHERN ARKANSAS
THIS AFTERNOON. WIND FIELDS ARE REALLY WEAK ACROSS THE AREA SO
THESE STORMS ARE PULSE IN NATURE. DRIER AIR IN THE MID LEVELS IS
SPREADING SOUTH INTO THE NORTHERN CWA...SO EXPECT THE BETTER
POTENTIAL FOR THESE PULSE THUNDERSTORMS TO BE ACROSS THE SOUTHERN
CWA FOR THE REST OF THIS AFTERNOON INTO THE EARLY EVENING HOURS.
THESE STORMS WILL HAVE LITTLE MOVEMENT TO THEM DUE TO THE WEAK
WIND FIELDS. WITH THE DRIER AIR WORKING IN...THE PRECIPITABLE
WATER VALUES ARE A LITTLE LOWER THAN THE PAST COUPLE DAYS...SO
RAINFALL RATES MAY NOT BE AS HIGH AS THEY WERE WITH THE STORMS
YESTERDAY. NEVER THE LESS...WITH THE SLOW MOVEMENT THERE WILL
REMAIN THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THIS
ACTIVITY. THERE WILL ALSO BE A LIMITED SEVERE WIND RISK WITH THE
STRONGER STORMS BUT MUCH OF THIS ACTIVITY SHOULD REMAIN BELOW
SEVERE LIMITS. FREEZING LEVELS REMAIN ON THE HIGH SIDE AND WITH
THE LACK OF WIND SHEAR THE HAIL RISK WITH THESE STORMS IS ON THE
LOW SIDE. THESE STORMS WILL WEAKEN THIS EVENING AFTER SUNSET AS
INSTABILITY DECREASES WITH THE LOSS OF DAY TIME HEATING.

THE DRIER AIR IN THE MIDDLE LEVELS WILL SPREAD OVER THE ENTIRE
AREA TOMORROW AND SHOULD LIMIT THE PULSE STORM POTENTIAL ACROSS
THE AREA ON SATURDAY...DESPITE THE CONTINUED HOT AND MUGGY
CONDITIONS AT THE SURFACE. AN UPPER LEVEL RIDGE WILL BEGIN TO PUSH
INTO THE AREA THIS WEEKEND WHICH WILL CONTINUE THE HOT AND MUGGY
CONDITIONS ACROSS THE AREA. TEMPERATURES WILL WARM INTO THE LOW TO
MID 90S EACH AFTERNOON WITH DEWPOINTS IN THE LOW TO MID 70S. AS A
RESULT HEAT INDEX VALUES ARE LIKELY TO WARM AROUND 105 ACROSS THE
THE ENTIRE AREA SATURDAY AFTERNOON.

THE WARM CONDITIONS WILL CONTINUE INTO SUNDAY...HOWEVER SLIGHTLY
COOLER DEWPOINTS MAY KNOCK DOWN THE HEAT INDEX VALUES A FEW DEGREES.
ALSO AN UPPER LEVEL SHORTWAVE IS EXPECTED TO PUSH ACROSS THE
NORTHERN PLAINS AND SEND A FRONT SOUTH TOWARDS THE AREA. THE FRONT
AND CONVECTION THAT IS EXPECTED TO DEVELOP ALONG IT...ARE EXPECTED
TO REMAIN NORTH OF THE AREA THROUGH MUCH OF THE DAY SUNDAY.
HOWEVER...CLOUD COVER FROM THE CONVECTION TO THE NORTH MAY SPREAD
INTO THE AREA LIMITING HIGHS A FEW DEGREES. WITH UNCERTAINTY IN
SUNDAY MEETING HEAT ADVISORY CRITERIA...WILL HOLD OFF AND JUST
ISSUE A HEAT ADVISORY FOR THE ENTIRE AREA FOR SATURDAY WITH THIS
PACKAGE. THE ADVISORY MAY NEED TO BE EXTENDED INTO SUNDAY ACROSS
PORTIONS OF THE AREA IN LATER PACKAGES.

EXPECT MUCH OF THE ACTIVITY WITH THE ABOVE MENTIONED SHORTWAVE
AND FRONT TO REMAIN NORTH OF THE AREA SUNDAY EVENING INTO MONDAY.
HOWEVER...CHANCES FOR CONVECTION WILL LIKELY SPREAD SOUTH INTO THE
AREA WITH THE BETTER CHANCES ACROSS CENTRAL MISSOURI. UPPER LEVEL
RIDGING WILL BUILD BACK OVER THE REGION THROUGH MUCH OF NEXT WEEK
WITH HOT AND DRY CONDITIONS EXPECTED TO CONTINUE.

WISE

&&

.AVIATION...

CONDITIONS WILL LARGELY REMAIN VFR AT ALL SITES THROUGH THE
FORECAST PERIOD. AFTERNOON DEVELOPMENT OF SCATTERED THUNDERSTORMS
IS POSSIBLE BUT CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME THAT
TAF SITES WILL BE AFFECTED...SO HAVE JUST PUT IN A MENTION OF CB
UNTIL DAYTIME HEATING ENDS. SHOULD ANY SITES SEE RAIN THIS
AFTERNOON...THE POTENTIAL FOR FOG DEVELOPMENT WILL INCREASE DURING
THE EARLY MORNING HOURS. AT THIS TIME ONLY BBG IS EXPECTED TO HIT
MVFR VISIBILITY BETWEEN 09 AND 13Z TOMORROW MORNING.

CCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TO 7 PM CDT SATURDAY FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...HEAT ADVISORY FROM NOON TO 7 PM CDT SATURDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jul 16, 1:04 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT FRI JUL 16 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
104 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.

WEATHER HAZARDS EXPECTED...

  LIMITED EXCESSIVE HEAT RISK.
  LIMITED THUNDERSTORM WIND RISK FOR GUSTS GREATER THAN 55 MPH.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  HEAT INDEX VALUES OF 95 TO 104 DEGREES CAN BE EXPECTED THIS
  AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA.

  ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY
  THIS EVENING...WITH THE BEST CHANCES ALONG AND SOUTH OF THE
  HIGHWAY 60 CORRIDOR THIS AFTERNOON. A FEW STORMS MAY PRODUCE
  WIND GUSTS IN EXCESS OF 55 MPH AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  HEAT INDEX VALUES NEAR OR IN EXCESS OF 100 DEGREES CAN BE
  EXPECTED THROUGH NEXT THURSDAY WITH WARM SOUTHERLY WINDS AND
  UPPER LEVEL RIDGING REGAINING CONTROL.

  A FEW THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY...WITH
  THE BEST CHANCES ACROSS CENTRAL MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Special weather statement, Jul 16, 5:02 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT FRI JUL 16 2010

MOZ093-101-102-162245-
NEWTON MO-BARRY MO-MCDONALD MO-
502 PM CDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ALERT FOR NEWTON...NORTHEASTERN MCDONALD AND
WEST CENTRAL BARRY COUNTIES UNTIL 545 PM CDT...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEOSHO...MOVING EAST AT 15 MPH. WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ANDERSON...DIAMOND...GOODMAN...GRANBY...
NEOSHO...PINEVILLE AND SENECA.

BOXELL
Special weather statement, Jul 16, 5:03 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT FRI JUL 16 2010

MOZ093-094-102-103-162245-
LAWRENCE MO-STONE MO-NEWTON MO-BARRY MO-
503 PM CDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ALERT FOR BARRY...NORTHEASTERN NEWTON...
SOUTHERN LAWRENCE AND WESTERN STONE COUNTIES UNTIL 545 PM CDT...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF FREISTATT...OR 5 MILES NORTH
OF MONETT...MOVING NORTHEAST AT 15 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AURORA...CRANE...MONETT...MOUNT VERNON...
PIERCE CITY...PURDY AND VERONA.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TABLE ROCK
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 32 AND 47 WILL ALSO BE
IMPACTED BY THIS STORM.

BOXELL
Local storm report, Jul 16, 5:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
07/16/2010                   GREENE             MO   EMERGENCY MNGR

            STREET FLOODING WAS REPORTED ACROSS SEVERAL STREETS IN
            SOUTHERN AND SOUTHEASTERN SPRINGFIELD.

&&

WISE
Local storm report, Jul 16, 5:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
07/16/2010                   GREENE             MO   NWS EMPLOYEE

            FASSNIGHT CREEK IN SPRINGFIELD IS REPORTED TO BE OUT OF
            ITS BANKS AND FLOODING NEAR BY STREETS.

&&

WISE
Local storm report, Jul 16, 5:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
07/16/2010                   NEWTON             MO   LAW ENFORCEMENT

            MAJOR STREET FLOODING IN NEOSHO WASHING AWAY CARS.

&&

LINDENBERG
Special weather statement, Jul 16, 5:51 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT FRI JUL 16 2010

KSZ101-MOZ088-093-101-162345-
CHEROKEE KS-JASPER MO-NEWTON MO-MCDONALD MO-
551 PM CDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ALERT FOR NEWTON...SOUTHEASTERN CHEROKEE...
SOUTHWESTERN JASPER AND WESTERN MCDONALD COUNTIES UNTIL 645 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR RACINE...OR 11 MILES WEST OF
NEOSHO...MOVING SOUTHEAST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

IN ADDITION TO WINDS TO 50 MPH...VERY HEAVY RAIN WILL BE POSSIBLE
WITH THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE ANDERSON...BAXTER SPRINGS...DIAMOND...
DUQUESNE...GALENA...GOODMAN...GRANBY...IRON GATES...JOPLIN...
LANAGAN...LEAWOOD...NEOSHO...NOEL...PINEVILLE...SAGINAW...SENECA...
SHOAL CREEK DRIVE AND SILVER CREEK.

INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 11 WILL ALSO BE IMPACTED BY
THIS STORM.

PEOPLE IN NEWTON...SOUTHEASTERN CHEROKEE...SOUTHWESTERN JASPER AND
WESTERN MCDONALD COUNTIES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:02 PM CDTFlash Flood WarningSGFBarry2 hr
Jul 16, 3:27 PM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more8 days
Jul 16, 3:32 PM CDTFlash Flood WarningSGFMcDonald6 hr
Jul 16, 4:46 PM CDTAreal Flood AdvisorySGFGreene99 min
Jul 16, 4:54 PM CDTFlash Flood WarningSGFMcDonald, Newton5 hr
Jul 16, 4:56 PM CDTSevere Thunderstorm WarningSGFGreene31 min
Jul 16, 5:08 PM CDTFlash Flood WarningSGFGreene4 hr
Jul 16, 5:24 PM CDTSevere Thunderstorm WarningSGFChristian, Lawrence, Stone36 min
Jul 16, 5:46 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone44 min
Jul 16, 6:01 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton59 min
Jul 16, 6:10 PM CDTSevere Thunderstorm WarningSGFChristian, Greene40 min
Jul 16, 6:14 PM CDTSevere Thunderstorm WarningSGFDallas31 min
Jul 16, 6:31 PM CDTFlash Flood WarningSGFChristian, Dade, Greene, Lawrence, Stone3 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.